Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Memphis, TN

January 21, 2012Lee County, Pontotoc County, Union County, Mississippi

NWS Memphis, TN issued this special weather statement at Jan 21, 2012, 3:41 AM CST for Lee County, Pontotoc County, Union County, Mississippi. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 21, 2012, 3:41 AM CST (09:41 UTC)
Expired
Jan 21, 2012, 4:00 AM CST
In force
19 min
Issued by
NWS Memphis, TN

Counties Lee County, MS, Pontotoc County, MS, Union County, MS

The radar

The Columbus AFB radar (KGWX), 76 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 405 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
405 m²/s²
0-3 km storm-relative helicity
505 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

078 
WWUS84 KMEG 210941
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
341 AM CST SAT JAN 21 2012

MSZ009-013>016-211000-
UNION MS-PRENTISS MS-PONTOTOC MS-LEE MS-LAFAYETTE MS-
341 AM CST SAT JAN 21 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 AM CST FOR...

  NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  WEST CENTRAL PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...
  EAST CENTRAL LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 8 MILES WEST OF ECRU AT 341 AM CST...MOVING
EAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAFAYETTE...LEE...PONTOTOC...PRENTISS AND UNION COUNTIES...
INCLUDING LOCATIONS NEAR BALDWYN...NEW ALBANY...PONTOTOC...TRACE
STATE PARK AND TUPELO...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3462 8854 3421 8866 3424 8938 3452 8906
TIME...MOT...LOC 0941Z 270DEG 53KT 3432 8910

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jan 21, 3:25 AM CST, 16 minutes earlier.

Area forecast discussion, Jan 21, 3:25 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
325 AM CST SAT JAN 21 2012

.DISCUSSION...
MARGINAL SEVERE HAIL AND WIND EVENT OVER NORTHEAST MS EARLY THIS
MORNING... WITH SURFACE BASED CAPE OF 500 TO 1000 J/KG...
ACCOMPANIED BY NEAR UNIDIRECTIONAL SHEAR PROFILES. THIS ACTIVITY
SHOULD EXIT INTO AL BY DAYBREAK.

NORTH WINDS WILL PREVAIL ACROSS THE MIDSOUTH TODAY...BEHIND A
COLD FRONT THAT WILL STALL OVER SOUTHERN MS BY THIS AFTERNOON.
HAVE UNDERCUT MOS GUIDANCE A BIT...GIVEN THE BROKEN TO OVERCAST
SKY CONDITION AND WEAKENING COLD ADVECTION.

THE SOUTHERN MS FRONT WILL RETURN NORTH THROUGH THE MIDSOUTH ON
SUNDAY... AHEAD OF A DEEP UPPER LEVEL LOW MOVING INTO THE CENTRAL
PLAINS. MODIFIED GULF AIR AND MOSTLY CLOUDY TO CLOUDY CONDITIONS
WILL PREVAIL DURING THE DAY SUNDAY. DESPITE THIS... TEMPERATURES
SHOULD EXCEED 70F OVER PORTIONS OF NORTH MS...WITH UPPER 50S TO
LOWER 60S DEWPOINTS SPREADING THROUGH THE MIDSOUTH. GFS AND NAM
SOUNDINGS SHOW THE WARM SECTOR WILL LIKELY REMAIN CAPPED UNTIL
LATE AFTERNOON. A 997MB SURFACE LOW WILL TRACK ACROSS CENTRAL AND
NORTHERN MO SUNDAY EVENING... WITH AN SQUALL LINE LIKELY PRECEDING
AN ATTENDANT COLD FRONT MOVING EAST THROUGH THE LOWER MS RIVER
VALLEY. PRIMARY SEVERE WEATHER THREAT FOR THE MIDSOUTH WILL BE
DAMAGING WINDS.... WITH 850MB WINDS PROGGED BY THE GFS IN EXCESS
OF 60KTS. A SECONDARY TORNADO THREAT WILL EXIST... PRIMARILY OVER
NORTHEAST MS...WHERE DIRECTIONAL SHEAR WILL BE STRONGEST
CONCURRENT WITH A WEAKENING CONVECTIVE CAP AND STRONGEST LOW LEVEL
CONVERGENCE.

00Z MODELS WERE IN BETTER AGREEMENT FOR THE EARLY TO MIDWEEK
PERIODS...WITH THE GFS JOINING THE ECMWF AND CMC MODELS IN CUTTING
OFF A SOUTHERN BRANCH UPPER LOW OVER NORTHERN MEXICO AND TEXAS.
EXPECT A FAIR AMOUNT OF MID AND HIGH CLOUDS ACROSS THE MIDSOUTH
DURING THE MID TO LATE WEEK PERIODS...WITH RAIN CHANCES BETTER
SOUTH OF INTERSTATE 40.

PWB

&&

.AVIATION...
06Z TAF CYCLE (21/06Z-22/06Z)

A FRONTAL SYSTEM BISECTING THE MIDSOUTH AT 05Z WAS BEGINNING TO
PUSH SOUTHEASTWARD AS A COLD FRONT. THE FRONT WAS JUST THROUGH
KMEM AND WILL BY THROUGH KMKL AROUND 06Z...THEN THROUGH KTUP
AROUND 11Z. A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO FORM
ALONG THE FRONT WITH THE GREATEST POTENTIAL FOR A THUNDERSTORM AT
KTUP. A FEW ELEVATED THUNDERSTORMS MAY OCCUR IN THE KMEM AND KMKL
VICINITY UNTIL 08Z. OTHERWISE...CONDITIONS WILL DECREASE TO IFR OR
LOWER BEHIND THE FRONT AND CONTINUE THROUGH SATURDAY MORNING
ALONG WITH GUSTY NORTH WINDS. A BAND OF SHOWERS WILL ALSO OCCUR
BEHIND THE FRONT FOR A FEW HOURS. CONDITIONS IMPROVING TO MVFR
AFTER 21/18Z WITH DIMINISHING WIND...THEN REMAINING THAT WAY
THROUGH THE END OF THE PERIOD.

JCL

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  44  40  64  41 /  10  10  50  80
MKL  43  36  63  42 /  10   0  30  80
JBR  40  33  58  36 /   0  10  60  50
TUP  54  40  69  47 /  40  10  30  90

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jan 21, 3:40 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
340 AM CST SAT JAN 21 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
340 AM CST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STORMS OVER NORTHEAST MISSISSIPPI MAY APPROACH SEVERE LIMITS
EARLY THIS MORNING. THE PRIMARY THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A POTENT LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS
INTO THE MID MISSISSIPPI RIVER VALLY SUNDAY NIGHT. A COLD FRONT
WILL EXTEND SOUTH FROM THE LOW...INTO THE LOWER MISSISSIPPI RIVER
VALLEY. A LINE OF THUNDERSTORMS WILL LIKELY FORM ALONG AND AHEAD
OF THIS COLD FRONT LATE SUNDAY AFTERNOON THROUGH SUNDAY EVENING.
DAMAGING WINDS AND LARGE HAIL WILL THE PRIMARY SEVERE WEATHER
THREATS. A SECONDARY THREAT OF TORNADOES WILL ALSO BE PRESENT...
PARTICULARLY OVER NORTHEAST MISSISSIPPI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED SUNDAY EVENING.

PWB

In the hours before

Special weather statement, Jan 21, 1:49 AM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
149 AM CST SAT JAN 21 2012

MSZ002>004-008-012>014-210815-
BENTON MS-UNION MS-TIPPAH MS-TATE MS-PANOLA MS-MARSHALL MS-
LAFAYETTE MS-
149 AM CST SAT JAN 21 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 AM CST FOR...

  SOUTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES SOUTH OF BARR AT 150 AM CST...MOVING
EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...LAFAYETTE...MARSHALL...PANOLA...TATE...TIPPAH AND
UNION COUNTIES...INCLUDING LOCATIONS NEAR WALL DOXEY STATE PARK...
SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3483 8907 3452 8898 3444 8981 3464 8984
TIME...MOT...LOC 0750Z 260DEG 38KT 3454 8970
Special weather statement, Jan 21, 2:10 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
210 AM CST SAT JAN 21 2012

MSZ004>006-TNZ090>092-210845-
TISHOMINGO MS-TIPPAH MS-ALCORN MS-HARDEMAN TN-HARDIN TN-MCNAIRY TN-
210 AM CST SAT JAN 21 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 AM CST FOR...

  NORTHERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTH CENTRAL TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 9 MILES SOUTHWEST OF POCAHONTAS AT 210 AM
CST...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...HARDEMAN...HARDIN...MCNAIRY...TIPPAH AND
TISHOMINGO COUNTIES...INCLUDING LOCATIONS NEAR BIG HILL POND STATE
PARK...CORINTH AND SELMER...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3525 8836 3491 8831 3483 8894 3506 8898
TIME...MOT...LOC 0810Z 257DEG 40KT 3494 8886
Special weather statement, Jan 21, 2:49 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
249 AM CST SAT JAN 21 2012

MSZ004>006-009-014-210915-
UNION MS-TISHOMINGO MS-TIPPAH MS-PRENTISS MS-ALCORN MS-
249 AM CST SAT JAN 21 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 AM CST FOR...

  ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTHEAST OF RIPLEY AT 249 AM CST...
MOVING EAST AT 45 MPH. DIME SIZE HAIL WAS REPORTED IN BLUE MOUNTAIN
AT 245 AM.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...PRENTISS...TIPPAH...TISHOMINGO AND UNION
COUNTIES...INCLUDING LOCATIONS NEAR BOONEVILLE...CORINTH AND
RIPLEY...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3464 8831 3451 8912 3481 8896 3500 8837
      3499 8834
TIME...MOT...LOC 0849Z 261DEG 41KT 3468 8887
Special weather statement, Jan 21, 3:00 AM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
300 AM CST SAT JAN 21 2012

MSZ002>004-013-014-016-210930-
BENTON MS-UNION MS-TIPPAH MS-MARSHALL MS-LEE MS-LAFAYETTE MS-
300 AM CST SAT JAN 21 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 AM CST FOR...

  SOUTH CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...
  EAST CENTRAL LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES WEST OF ETTA AT 301 AM CST...MOVING
EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...LAFAYETTE...LEE...MARSHALL...TIPPAH AND UNION
COUNTIES...INCLUDING LOCATIONS NEAR NEW ALBANY...SHOULD MONITOR THIS
STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3439 8874 3437 8948 3459 8925 3474 8873
TIME...MOT...LOC 0901Z 268DEG 33KT 3449 8920
Special weather statement, Jan 21, 3:19 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
319 AM CST SAT JAN 21 2012

MSZ005-006-009-210945-
TISHOMINGO MS-PRENTISS MS-ALCORN MS-
319 AM CST SAT JAN 21 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 AM CST FOR...

  SOUTHEASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER BURNSVILLE AT 320 AM CST...MOVING EAST
AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...PRENTISS AND TISHOMINGO COUNTIES...INCLUDING
LOCATIONS NEAR IUKA AND J P COLEMAN STATE PARK...SHOULD MONITOR THIS
STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3474 8811 3470 8812 3467 8859 3497 8836
      3500 8819 3492 8815 3490 8811 3489 8809
TIME...MOT...LOC 0920Z 257DEG 50KT 3487 8821
Special weather statement, Jan 21, 3:41 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
341 AM CST SAT JAN 21 2012

MSZ009-013>016-211000-
UNION MS-PRENTISS MS-PONTOTOC MS-LEE MS-LAFAYETTE MS-
341 AM CST SAT JAN 21 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 AM CST FOR...

  NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  WEST CENTRAL PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...
  EAST CENTRAL LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 8 MILES WEST OF ECRU AT 341 AM CST...MOVING
EAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAFAYETTE...LEE...PONTOTOC...PRENTISS AND UNION COUNTIES...
INCLUDING LOCATIONS NEAR BALDWYN...NEW ALBANY...PONTOTOC...TRACE
STATE PARK AND TUPELO...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3462 8854 3421 8866 3424 8938 3452 8906
TIME...MOT...LOC 0941Z 270DEG 53KT 3432 8910

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 1:49 AM CSTSpecial Weather StatementMEGMarshall26 min
Jan 21, 2:10 AM CSTSpecial Weather StatementMEGAlcorn35 min
Jan 21, 2:49 AM CSTSpecial Weather StatementMEGAlcorn, Prentiss, Tippah26 min
Jan 21, 3:00 AM CSTSpecial Weather StatementMEGUnion30 min
Jan 21, 3:19 AM CSTSpecial Weather StatementMEGTishomingo26 min
Jan 21, 4:01 AM CSTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union44 min
Jan 21, 4:06 AM CSTSpecial Weather StatementMEGCalhoun24 min
Jan 21, 4:30 AM CSTSpecial Weather StatementMEGCalhoun30 min
Jan 21, 4:44 AM CSTSpecial Weather StatementMEGItawamba16 min
Jan 21, 5:13 AM CSTSpecial Weather StatementMEGChickasaw, Monroe47 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.